Author: Sorting Last Post on Top Message:
DCPAMOM Posts: 3
11/6/12 8:38 A

The biggest issue with water pills is that they can impact your kidneys. Not something you want to do. You will lose the water weight in no time, just keep drinking water. It will flush everything out including the extra water weight.

CHEETARA79 SparkPoints: (77,887)
Fitness Minutes: (59,134)
Posts: 3,509
11/6/12 8:15 A

We all retain water during our cycle. There is no reason to take a pill to combat the water weight gain. Your best option (this is what I do) is to avoid the scale during TOM and a few days after. Just accept that the bloat and water retention is natural and not harmful. Just let your body experience those fluctuations but don't torture yourself by getting on the scale all the time.

MMEEAAGGX3 SparkPoints: (1,281)
Fitness Minutes: (1,876)
Posts: 1,049
11/6/12 3:01 A

I've struggled with an ED in the past too, and I'd use those whenever I'd panic about water retention. It honestly wasn't even worth it. I still sometimes freak out over fluctuations, but as women, we have to just learn to live with it. It sucks when you feel bloated and what not, but people don't realize it as much as we think they do, lol. My mom is super tiny, and she fluctuates 10-15 pounds at times from endometriosis and some meds, but I never notice a difference. We worry way too much about things other people hardly pay attention to! Try not to sweat it. TOTALLY know that's easier said than done, and I know being bloated feels gross, but I think either natural remedies or some meditation to ease your anxiety about it would be better. :) emoticon

WHITLA011 SparkPoints: (1,923)
Fitness Minutes: (2,857)
Posts: 63
11/5/12 10:36 P

Thanks to both of you, you brought up some really good points! It does make a lot of sense that someone would use water pills to deal with the anxiety of weight gain, so it's good to be mindful of that. I do see a nutritionist regularly who I could ask about this, but the appointment isn't for a few weeks and I was curious.

Also I just started tracking my sodium and found out I've been unwittingly eating about 4000 mg a day.....whoops. If that doesn't cause water weight gain I don't know what will!

AILEBBELIA SparkPoints: (13,410)
Fitness Minutes: (4,362)
Posts: 3,171
11/5/12 10:30 P

There are things that might not be considered dangerous for people without eds, but are considered dangerous for people with eds.

Using the product you listed is considered a "behavior" for people with eds. It's even listed as one of the criteria for a diagnosis:

"Recurrent inappropriate compensatory behavior in order to prevent weight gain, such as self-induced vomiting; misuse of laxatives, diuretics, enemas, or other medications; fasting; or excessive exercise. "

you might not be "misusing or abusing them," but you might be using them to cope with the anxiety of weight gain or as a compensatory behavior.

Also, people with eds can problems with electrolyte imbalances. I pass out every time I take laxatives because i abused them for so long.

it's normal for people with eds to have what you are describing. Please trust that your body will get back to normal if you follow your nutritional plan.

Taking these products will only stall your recovery.

it took about 2 years for me to recover because I did not trust the advise that my doc and therapist gave me. I am finally free of the weight gain and bloating you are describing!

do you have a medical team that can suggest other options?

DIETITIANBECKY Posts: 26,687
11/5/12 7:30 P

I am not a doctor or pharmacist---but this is my best educated answer...

This is basically a scam product.
First, if you are concerned with water retention---then talk to your doctor.
If you find that it is worse with sodium intake---then be sure to keep your intake around 1500 milligrams daily during the time of the month when you are uncomfortable and no higher than 2300 milligrams daily at other times.

Now for the Diurex---this has some pain medication; but as you stated it has caffeine--50 milligrams from what I discovered. This amount of caffeine would have such a small, minimal effect on hydration that you won't even notice the difference. A cup of coffee has more caffeine than this. And coffee with the caffeine still hydrates the body---it does not bring about dehydration.

And drinking more water does not get rid of water retention. Drink to stay hydrated and when you are thirsty. I think watching sodium is your key issue and also talking to your doctor.

Dietitian Becky

WHITLA011 SparkPoints: (1,923)
Fitness Minutes: (2,857)
Posts: 63
11/5/12 5:22 P

I gain a lot of water weight during that time of the month--as in, up to 10 lbs. I also put on a ton of water weight super easily if I eat anything especially salty and/or too many carbs. My question is, are water pills like Diurex inherently dangerous? I know they are if you take more than the recommended dose, and that they shouldn't be combined with other NSAIDs because that can cause stomach bleeding. I also realize that they are, essentially, purely caffeine.

My question is, what if you use the recommended dosage and drink a ton of water during and after, as recommended? Is this still dangerous? I'm really not trying to do anything harmful to my body, since I'm recovering from an ED, but it also would be really, really nice to find an effective way to get rid of all this water weight (drinking a lot of water works ok, but isn't super effective).

Thanks!

Page: 1 of (1)  




Other Diet and Nutrition Topics:

Topics: Last Post:
Meal suggestion 11/19/2013 9:19:53 AM
If I Exercise today can I eat more calories? 9/14/2013 12:19:34 PM
ANY IDEAS PLEASE 12/2/2013 12:08:55 AM
Beans: How to cook? 12/2/2013 11:18:06 AM
Making it to supper time 11/13/2013 10:10:38 PM

Diet Resources: excessive thirst frequent urination | excessive thirst in children | excessive thirst dry mouth